Alert archive / California / Small Craft Advisories in 2019
Small Craft Advisory 73, NWS Eureka, CA
NWS Eureka, CA issued this small craft advisory at Jul 3, 2019, 3:00 PM PDT. It took effect at Jul 3, 2019, 9:00 PM PDT. It was in force for 5 hr.
The area
The counties it named.
The facts
- Issued
- Jul 3, 2019, 3:00 PM PDT (22:00 UTC)
- In effect from
- Jul 3, 2019, 9:00 PM PDT
- Expired
- Jul 4, 2019, 2:27 AM PDT
- In force
- 5 hr
- Issued by
- NWS Eureka, CA
The text
As transmitted.
571 WHUS76 KEKA 032200 MWWEKA Urgent - Marine Weather Message National Weather Service Eureka CA 300 PM PDT Wed Jul 3 2019 PZZ470-040600- /O.CAN.KEKA.SC.Y.0072.000000T0000Z-190708T1000Z/ /O.NEW.KEKA.SC.Y.0073.190704T0400Z-190708T1000Z/ Pt St George to Cape Mendocino 10 to 60 nm- 300 PM PDT Wed Jul 3 2019 ...SMALL CRAFT ADVISORY IN EFFECT FROM 9 PM THIS EVENING TO 3 AM PDT MONDAY... The National Weather Service in Eureka has issued a Small Craft Advisory, which is in effect from 9 PM this evening to 3 AM PDT Monday. * WINDS...North increasing to 15 to 20 knots, with gusts to 25 kt. * WAVES/SEAS...North building to 6 to 7 feet at 7 seconds. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Small Craft Advisory means that wind speeds of 21 to 33 knots are expected to produce hazardous wave conditions to small craft. Inexperienced mariners, especially those operating smaller vessels should avoid navigating in these conditions. && $$ PZZ475-040600- /O.CON.KEKA.SC.Y.0072.000000T0000Z-190708T2200Z/ Cape Mendocino to Pt Arena 10 to 60 nm- 300 PM PDT Wed Jul 3 2019 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 3 PM PDT MONDAY... * WINDS...North 15 to 25 knots, with gusts to 30 kt near and downstream from Cape Mendocino. * WAVES/SEAS...North 6 to 9 feet at 7 seconds. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Small Craft Advisory means that wind speeds of 21 to 33 knots are expected to produce hazardous wave conditions to small craft. Inexperienced mariners, especially those operating smaller vessels should avoid navigating in these conditions. && $$ PZZ455-040600- /O.CON.KEKA.SC.Y.0072.000000T0000Z-190708T2200Z/ Cape Mendocino to Pt Arena out 10 nm- 300 PM PDT Wed Jul 3 2019 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 3 PM PDT MONDAY... * WINDS...North 15 to 20 knots with gusts 30 kt near and downstream from Cape Mendocino. * WAVES/SEAS...North 6 to 8 feet at 7 seconds. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Small Craft Advisory means that wind speeds of 21 to 33 knots are expected to produce hazardous wave conditions to small craft. Inexperienced mariners, especially those operating smaller vessels should avoid navigating in these conditions. && $$
2 follow-up statements
775 WHUS76 KEKA 040409 MWWEKA Urgent - Marine Weather Message National Weather Service Eureka CA 909 PM PDT Wed Jul 3 2019 PZZ475-041215- /O.CON.KEKA.SC.Y.0072.000000T0000Z-190708T2200Z/ Cape Mendocino to Pt Arena 10 to 60 nm- 909 PM PDT Wed Jul 3 2019 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 3 PM MONDAY... * WINDS...N 15 to 25 kt. Gusts to 30 kt near and downwind from Cape Mendocino. * WAVES...N 6 to 9 ft at 7 seconds. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Small Craft Advisory means that wind speeds of 21 to 33 knots are expected to produce hazardous wave conditions to small craft. Inexperienced mariners, especially those operating smaller vessels should avoid navigating in these conditions. $$ PZZ455-041215- /O.CON.KEKA.SC.Y.0072.000000T0000Z-190708T2200Z/ Cape Mendocino to Pt Arena out 10 nm- 909 PM PDT Wed Jul 3 2019 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 3 PM MONDAY... * WINDS...N 15 to 20 kt. Gusts to 30 kt near and downwind from Cape Mendocino. * WAVES...N 6 to 8 ft at 7 seconds. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Small Craft Advisory means that hazardous wave conditions will exist for small craft. Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in these conditions. $$ PZZ470-041215- /O.CON.KEKA.SC.Y.0073.000000T0000Z-190708T1000Z/ Pt St George to Cape Mendocino 10 to 60 nm- 909 PM PDT Wed Jul 3 2019 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 3 AM MONDAY... * WINDS...N increasing to 15 to 20 kt with gusts to 25 kt. * WAVES...N building to 6 to 7 ft at 7 seconds. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Small Craft Advisory means that hazardous wave conditions will exist for small craft. Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in these conditions. $$
686 WHUS76 KEKA 040927 MWWEKA Urgent - Marine Weather Message National Weather Service Eureka CA 227 AM PDT Thu Jul 4 2019 PZZ470-041030- /O.CAN.KEKA.SC.Y.0073.000000T0000Z-190708T1000Z/ Pt St George to Cape Mendocino 10 to 60 nm- 227 AM PDT Thu Jul 4 2019 ...SMALL CRAFT ADVISORY IS CANCELLED... The National Weather Service in Eureka has cancelled the Small Craft Advisory. Light to locally moderate northerly winds and short-period seas will persist, but below Small Craft Advisory criteria. $$ PZZ475-041730- /O.CON.KEKA.SC.Y.0072.000000T0000Z-190708T2200Z/ Cape Mendocino to Pt Arena 10 to 60 nm- 227 AM PDT Thu Jul 4 2019 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 3 PM PDT MONDAY... * WINDS...N 15 to 25 kt. Gusts to 30 kt near and downwind from Cape Mendocino. * WAVES...N 6 to 9 ft at 7 seconds. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Small Craft Advisory means that wind speeds of 21 to 33 knots are expected to produce hazardous wave conditions to small craft. Inexperienced mariners, especially those operating smaller vessels should avoid navigating in these conditions. $$ PZZ455-041730- /O.CON.KEKA.SC.Y.0072.000000T0000Z-190708T2200Z/ Cape Mendocino to Pt Arena out 10 nm- 227 AM PDT Thu Jul 4 2019 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 3 PM PDT MONDAY... * WINDS...N 10 to 20 kt. Gusts to 30 kt near and downwind from Cape Mendocino. * WAVES...N 5 to 8 ft at 7 seconds. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Small Craft Advisory means that hazardous wave conditions will exist for small craft. Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in these conditions. $$
What forecasters said that day
The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Eureka, CA wrote its last area forecast discussion before this small craft advisory went out at Jul 3, 4:17 AM PDT, 10 hours 43 minutes earlier.
Area forecast discussion, Jul 3, 4:17 AM PDT, 10 hours 43 minutes before
AREA FORECAST DISCUSSION
National Weather Service Eureka CA
417 AM PDT Wed Jul 3 2019
.SYNOPSIS...Mild temperatures with periods of coastal clouds are
expected to persist through today. In addition, temperatures will
climb to slightly above normal and the marine layer will become a
little more shallow starting Thursday.
&&
.DISCUSSION...An upper-level trough lies over the West Coast as
an upper-level low pushes into the Northern Rockies. Cooler
temperatures aloft associated with these features have allowed for
a weak inversion at the coast and near normal temperatures across
the interior. These conditions will persist through today, with
the trough finally exiting the West Coast on Thursday. A shortwave
is forecast to rotate around the base of the trough and move over
the area this morning. Little impact is expected from this
disturbance, other than some possible light drizzle at the coast.
Given the weak inversion, coastal stratus should clear out around
mid-morning. Another shortwave is also forecast to move through
the area late tonight. The timing of these disturbances, in
combination with a pretty significant mid-level cap forecast to be
in place should inhibit any chance of thunder over the Trinity
Horn area this afternoon and evening. Though, enough forcing is
present for a possible weak shower or two.
High pressure is expected to build into the region starting
Thursday, which will lead to a gradual increase in temperatures
across the interior. Additionally, forecast soundings suggest the
marine layer will become slightly less shallow on Thursday, though
the inversion will likely become stronger. Marine stratus may be
more pronounced as a result, with possibly less clearing along
the coast. An upper-level trough is forecast to move into the
Pacific Northwest on Friday, with the trough digging southward
through the weekend. Interior temperatures will be in low to mid
90s on Friday and Saturday, but will cool as the trough builds in
late this weekend. High pressure is then forecast to build over
the West Coast early next week, likely bringing back the above
normal temperatures.
&&
.AVIATION...Much like the previous few nights, low level marine
stratus continues to impact the Humboldt and Del Norte
coastlines early Wednesday morning. This stratus is somewhat patchy
and with variable ceilings, although most observations indicate MVFR
levels. Still, occasional periods of IFR and even LIFR conditions
will be possible at both ACV and CEC around and shortly after
sunrise, before the stratus dissipates from mid to late morning.
Stratus will likely redevelop by early evening at both
terminals, and once again prevailing MVFR conditions with brief
periods of IFR and LIFR conditions possible again early Thursday
morning. VFR conditions will continue at UKI. /BRC
&&
.MARINE...A very persistent pattern will result in relatively
unchanging conditions through the waters over the next several days.
The most hazardous conditions are expected to occur from near the
tip of Cape Mendocino and south of there, where sustained northerly
winds will likely remain between 20 to 25 kt, and gusts may
occasionally reach 30 kt. Elsewhere, sustained northerly winds of 15
to 20 kt can be expected, with occasional gusts to 25 kt possible.
Meanwhile, steep seas can be expected to range between 6 and 9 feet,
with a dominant period of 6 to 7 seconds. Seas on the larger end of
that range will generally be located south of Cape Mendocino where
winds will be strongest.
Given that little change is expected in conditions through the end
of the weekend, the small craft advisories already valid for the
waters south of Cape Mendocino have been extended until Monday
(7/8). Meanwhile, an additional small craft advisory has been added
for the offshore waters north of Cape Mendocino as well (10 miles or
farther offshore), valid from 9 A.M. today (7/3) through early
Monday morning (7/8).
In addition to the steeper seas mentioned above, a southerly swell
will remain in the waters through the end of the week, with swell
heights of around 2 to 4 feet and an initial period of 18 seconds.
This swell will remain in the waters for the foreseeable future,
although the swell period will gradually drop from 18 to 20 seconds
Tuesday to around 13 seconds by Sunday. /BRC
&&
.EKA WATCHES/WARNINGS/ADVISORIES...
CA...None.
NORTHWEST CALIFORNIA COASTAL WATERS...Small Craft Advisory from 9
AM this morning to 3 AM PDT Monday for PZZ470.
Small Craft Advisory until 3 PM PDT Monday for PZZ455-475.
&&
Visit us at http://www.weather.gov/eureka
Follow us on Facebook and Twitter at:
http://www.facebook.com/NWSEureka
http://www.twitter.com/NWSEureka
For forecast zone information
see the forecast zone map online:
http://www.weather.gov/eureka/zonemap.pngHazardous weather outlook, Jul 3, 2:52 AM PDT, 12 hours 8 minutes before
Hazardous Weather Outlook National Weather Service Eureka CA 252 AM PDT Wed Jul 3 2019 CAZ101>113-041000- Coastal Del Norte-Del Norte Interior-Northern Humboldt Coast- Southwestern Humboldt-Northern Humboldt Interior- Southern Humboldt Interior-Northern Trinity-Southern Trinity- Mendocino Coast-Northwestern Mendocino Interior- Northeastern Mendocino Interior-Southwestern Mendocino Interior- Southeastern Mendocino Interior- 252 AM PDT Wed Jul 3 2019 This hazardous weather outlook is for northwest California. .DAY ONE...Today and tonight. No hazardous weather is expected at this time. .DAYS TWO THROUGH SEVEN...Thursday through Tuesday. No hazardous weather is expected at this time. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time.
Nearby
Small Craft Advisories in California, 2019Every small craft advisory in 2019
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.